This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am in my 4th setback (anxiety, panic attacks, etc)
I have always used Xanax before and it helped me through my difficult times. As I am in my 4th setback, and all the doctors want for me to take is Paxil. I have a phobia about pills and try to explain this to them, but they seem to tune out. (When I say doctors I mean my GP and phscologist) I am taking 3 x .25 mg of Xanax a day. It's a small dose, but now I am feeling the need to increase it because my symptons are starting to increase again. I know Xanax is addictive, I know that your body gets used to it, but it worked for me before. Even if I think of taking Paxil, I get panicky. My anxiety is high now, because I am losing faith in what I am taking due to the professionals telling me not to use Xanax because it just masks the problem. But I know my body, and even though Paxil is not suppose to be addictive, I have heard that coming off of any anti-depressant
is difficult. I feel lost. I feel frustrated. I feel depressed now. My big symptons are: Bouts of anger (for no reason) crying spells, and that wonderful spacey feeling that doesn't want to go away. And I am starting to feel dizzy alot too, and kind of like I am there, but not there... I don't know what to do anymore...
I have an anxiety disorder and tried several of the SSRI's like Paxil. They cause more trouble with withdrawal then they are worth.
The Benzo's such as xanax are best for anxiety but addictive. You should ask for a long acting one like Klonopin. It will work wonders one the anxiety and not wear out fast so you need more and more. It has helped me for two years now. I take a heavy dose though because I am also fighting a seizure disorder caused be improper detoxification from alcohol two years ago.
I checked out the medication and it is to treat seizures. I don't think that would be appropriate for me, but thanks anyways.
I trust Xanax. I have used it before and it got me through my rough times. It's just a matter of withdrawing from is very, very slowly which is how I do it when I am ready. I am only taking half the doses that I used to so I need to up my medication until my anxiety passes.
paxil is about the worst thing I have ever experinced. If I could do it all over it would be in bed crying instead of on the floor crying because the paxil. soory to sound so gloom but ive been there ill stick to my xanax
hi i am taking klnopin clanazapm for aniexty . And it has been better the xanax but very addictive like xanax But it works well. I have been taking it for 10 yrs really would like to stop. ok thanks hope this helps
I am on xanax, .25 1 or 2 times a day. Klonopin, .05 4x a day, and Paxil I just started at a baby dose od 2.5 mg a day.
THAT PAXIL keeps me antsy ALL day long!!
My Dr. says please give it an adequate try, but jeez.
I can eat xanax, and klonopin all day trying to take away the antsy feelings, but it does not go away. I wonder how on earth it controls anxiety??????
Any help out there, just email me.
I have panic dioder/major depression. I get bouts about every 6 yrs. this is my 3rd one. First one xanax was all that was required, second, prozac and klonopin, this one.......yikes I don't even know how they can help me this time! Please if you have a success story with Oaxil, let meknow I sure could use it. :)
HI, I have been rather successful with Paxil 40mg, but it can wear off (like everything), and the anxiety and depression can come back. There are others to try, like Luvox (no sexual side effects) or Effexor (or something like that).
When I first started Paxil, I remember feeling kind of "high" part of the time, but I used Paxil for OCD, too, and I just wanted it to stop so bad that I didn't tell the Dr. that I felt high. That high / dizzy feeling stopped soon enough, but Paxil does have lousy sex drive killers.
Isn't Xanax a sedative (is Klonopin, too?) I tried Alprazolam and it made me sleep all day, which I cannot do since I want to go to school full-time.
I've found Yoga to be great for both anxiety and depression. I do a lot of therapeutic breathing when anxiety strikes and I try to do cardio workouts early in the day as help. I still drink coffee 1/2 caff. and go to school full-time, so I have a lot of stress, but need my caffiene to function sometimes.
"Greg" wrote a thread to me about B vitamins and "inostitol" and to check out www.algy.com about the do's and don'ts of Meds and alternatives. I'm going to check that out now, and you could too!
I am also looking into Light Therapy since my anxiety and depression strike in the winter (in the Midwest), and Dr. RG says it doesn't hurt to try.
Eating sedatives all day is scary!:( There are other options!
Please try out some cardio exercise and a yoga class and vitamins. Good Luck and let me know what happens!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.